MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PRELUDE IDEAL HYDROPHILIC INTRODUCER SHEATH

MERIT MEDICAL SYSTEMS INC. PRELUDE IDEAL HYDROPHILIC INTRODUCER SHEATH
Model Number 10884450317621
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a vascular procedure, the vascular access sheath detached within the patient.The physician had successfully acquired retrograde arterial access and during a catheter exchange, the physician noted that the sheath had detached from its hub.The detached sheath continued to migrate further into the patient's artery while still on the guide wire.The physician was able to then advance a small vascular balloon over the wire, to successfully retrieve the foreign body from the patient.No additional patient consequences to report.
 
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
PRELUDE IDEAL HYDROPHILIC INTRODUCER SHEATH
Common Device Name
INTRODUCER SHEATH
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan, ut
MDR Report Key10371315
Report Number1721504-2020-00057
Device Sequence Number2686865
Product Code DYB
UDI-Device Identifier10884450317621
UDI-Public10884450317621
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number10884450317621
Device Catalogue NumberPID6F7018NTPD/A
Device Lot NumberH1797381
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer11/03/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER; GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;